She has also now developed hypertension and has been prescribed a new

She has also now developed hypertension and has been

This preview shows page 57 - 61 out of 65 pages.

cancer. She has also now developed hypertension and has been prescribed a new medication to decrease her blood pressure. While planning the patient's care, the nurse should consider a possible alteration in which of the following aspects of
pharmacokinetics?Answer Selected Answer:D. AbsorptionCorrect Answer:D. AbsorptionResponse Feedback: Because absorption takes place mostly in the small intestine, there could be possible alterations with this process. Distribution takes place in the blood vessels; metabolism in the liver; and elimination via the kidneys. Because these systems are not affected by her surgery, these phases of pharmacokinetics would not be altered.Question 15 1 out of 1 pointsThe culture and sensitivity testing of a patient's wound exudate indicates that a specific antibiotic is necessary for treatment. The United States Pharmacopeia–National Formulary indicates that the drug in question is 96% protein bound. What are the implications of this fact?Answer Selected Answer:B. Dosages of the drug must be large in order to be effective.Correct Answer:B. Dosages of the drug must be large in order to be effective.Response Feedback: A drug that is 96% protein bound has only 4% of ingested molecules freeand active, a fact that is likely to necessitate a high dose of the drug. Thisdoes not result in rapid absorption and/or excretion and does not indicate
a need for increased protein intake.Question 16 1 out of 1 pointsThe nurse's assessment of a community-dwelling adult suggests that the client may have drug allergies that have not been previously documented. What statement by the client would confirm this?Answer Selected Answer:B. “I broke out in hives and got terribly itchy when I started a new prescription last year.”Correct Answer:B. “I broke out in hives and got terribly itchy when I started a new prescription last year.”Response Feedback: True allergic reactions include formation of rash or hives, itching, redness, swelling, difficulty breathing, and anaphylactic shock. Nausea and vomiting, however, are adverse effects of drug therapy. Similarly, an unsafe drop in blood pressure and gastric bleeding from aspirin use are adverse drug effects, not allergic reactions.Question 17 1 out of 1 pointsOn the 1 a.m. rounds, the nurse finds a patient awake and frustrated that she cannot go to sleep. The nurse administers an ordered hypnotic to help the patient sleep. Two hours later, the nurse finds the patient out of bed, full of energy and cleaning her room. The nurse evaluates the patient's response to the hypnotic asAnswer
Selected Answer:C. an idiosyncratic response.Correct Answer:C. an idiosyncratic response.Response Feedback: An idiosyncratic response is an unusual or opposite effect of what is intended. A response of this nature is related to a person's unique responseto a drug rather than to the dose of a drug. An allergic reaction is an immune system response. A synergistic effect occurs when two or more

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture